Alert archive / West Virginia / Flood Watches in 2016

Flood Watch 3, NWS Charleston, WV

March 14, 20165 counties in Ohio; 9 counties in West Virginia

NWS Charleston, WV issued this flood watch at Mar 14, 2016, 4:04 AM EDT for 5 counties in Ohio; 9 counties in West Virginia. It took effect at Mar 14, 2016, 2:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2016, 4:04 AM EDT (08:04 UTC)
In effect from
Mar 14, 2016, 2:00 PM EDT
Expired
Mar 15, 2016, 3:18 AM EDT
In force
13 hr
Issued by
NWS Charleston, WV
Flood severity
None

Counties Athens County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Doddridge County, WV, Harrison County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 121 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 8.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

906 
WGUS61 KRLX 140804
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
404 AM EDT MON MAR 14 2016


OHZ076-141615-
/O.NEW.KRLX.FA.A.0003.160314T1800Z-160315T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-
INCLUDING THE CITIES OF...MARIETTA...BELPRE
404 AM EDT MON MAR 14 2016

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTHEAST OHIO...INCLUDING THE 
  FOLLOWING AREA...WASHINGTON. 

* FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT

* RECENT RAINFALL HAS PUSHED SOME STREAMS AND CREEKS TO
  BANKFULL...INCLUDING UPPER PORTIONS OF DUCK CREEK. ADDITIONAL
  SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD CAUSE
  THESE STREAMS AND CREEKS TO FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
5 follow-up statements
308 
WGUS61 KRLX 141327
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
927 AM EDT MON MAR 14 2016

OHZ066-067-075-084-WVZ009>011-017-019-020-031-032-040-142130-
/O.EXA.KRLX.FA.A.0003.160314T1800Z-160315T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-VINTON-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-
DODDRIDGE-HARRISON-TAYLOR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MCARTHUR...
HAMDEN...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...
HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT...
GRAFTON...PHILIPPI...BELINGTON
927 AM EDT MON MAR 14 2016

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...
   ATHENS...MORGAN...PERRY AND VINTON. IN WEST VIRGINIA... 
  BARBOUR...DODDRIDGE...HARRISON...PLEASANTS...RITCHIE... 
  TAYLOR...TYLER...WIRT AND WOOD. 

* FROM 2 PM EDT THIS AFTERNOON THROUGH TONIGHT.

* RECENT RAINFALL HAS PUSHED SOME STREAMS AND CREEKS TO NEAR
  BANKFULL...INCLUDING MIDDLE ISLAND CREEK AND DUCK CREEK.
 
* ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT
  COULD PRODUCE HEAVY RAINFALL MAY CAUSE THESE STREAMS AND CREEKS
  TO FLOOD. IN GENERAL IT WOULD TAK 0.75 TO 1 INCH OF RAIN IN
  UNDER 3 HOURS TO CAUSE FLOODING ON SMALL CREEKS AND STREAMS
  ALONG AND NEAR THE ROUTE 50 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

OHZ076-142130-
/O.CON.KRLX.FA.A.0003.160314T1800Z-160315T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-
INCLUDING THE CITIES OF...MARIETTA...BELPRE
927 AM EDT MON MAR 14 2016

...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREA... 
  WASHINGTON. 

* FROM 2 PM EDT THIS AFTERNOON THROUGH TONIGHT.

* RECENT RAINFALL HAS PUSHED SOME STREAMS AND CREEKS TO NEAR
  BANKFULL...INCLUDING DUCK CREEK.
 
* ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT
  COULD PRODUCE HEAVY RAINFALL MAY CAUSE THESE STREAMS AND CREEKS
  TO FLOOD. IN GENERAL IT WOULD TAK 0.75 TO 1 INCH OF RAIN IN
  UNDER 3 HOURS TO CAUSE FLOODING ON SMALL CREEKS AND STREAMS
  ALONG AND NEAR THE ROUTE 50 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
112 
WGUS61 KRLX 141348
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
948 AM EDT MON MAR 14 2016

OHZ066-067-075-076-084-WVZ009>011-017-019-020-031-032-040-142200-
/O.CON.KRLX.FA.A.0003.160314T1800Z-160315T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-WIRT-
RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...
HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT...
GRAFTON...PHILIPPI...BELINGTON
948 AM EDT MON MAR 14 2016

...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...MORGAN... 
  PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR... 
  DODDRIDGE...HARRISON...PLEASANTS...RITCHIE...TAYLOR...TYLER... 
  WIRT AND WOOD. 

* FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT

* RECENT RAINFALL HAS PUSHED SOME STREAMS AND CREEKS TO NEAR 
  BANKFULL...INCLUDING MIDDLE ISLAND CREEK AND DUCK CREEK. 

* ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT
  COULD PRODUCE HEAVY RAINFALL MAY CAUSE THESE STREAMS AND CREEKS
  TO FLOOD. IN GENERAL IT WOULD TAKE 0.75 TO 1 INCH OF RAIN IN
  UNDER 3 HOURS TO CAUSE FLOODING ON SMALL CREEKS AND STREAMS
  ALONG AND NEAR THE ROUTE 50 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
980 
WGUS61 KRLX 141806
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
206 PM EDT MON MAR 14 2016

OHZ066-067-075-076-084-WVZ009>011-017-019-020-031-032-040-150300-
/O.CON.KRLX.FA.A.0003.000000T0000Z-160315T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-WIRT-
RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...
HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT...
GRAFTON...PHILIPPI...BELINGTON
206 PM EDT MON MAR 14 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...MORGAN... 
  PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR... 
  DODDRIDGE...HARRISON...PLEASANTS...RITCHIE...TAYLOR...TYLER... 
  WIRT AND WOOD. 

* THROUGH TONIGHT.

* RECENT RAINFALL HAS PUSHED SOME STREAMS AND CREEKS TO NEAR 
  BANKFULL...INCLUDING MIDDLE ISLAND CREEK AND DUCK CREEK. 

* ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND 
  TONIGHT COULD PRODUCE HEAVY RAINFALL MAY CAUSE THESE STREAMS 
  AND CREEKS TO FLOOD. IN GENERAL IT WOULD TAKE 0.75 TO 1 INCH 
  OF RAIN IN UNDER 3 HOURS TO CAUSE FLOODING ON SMALL CREEKS AND 
  STREAMS ALONG AND NEAR THE ROUTE 50 CORRIDOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
898 
WGUS61 KRLX 150303
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1103 PM EDT MON MAR 14 2016


OHZ066-067-075-076-084-WVZ009>011-017-019-020-031-032-040-151000-
/O.CON.KRLX.FA.A.0003.000000T0000Z-160315T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-WIRT-
RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...
HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT...
GRAFTON...PHILIPPI...BELINGTON
1103 PM EDT MON MAR 14 2016

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...MORGAN... 
  PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR... 
  DODDRIDGE...HARRISON...PLEASANTS...RITCHIE...TAYLOR...TYLER... 
  WIRT AND WOOD. 

* UNTIL 6 AM EDT TUESDAY

* RECENT RAINFALL HAS PUSHED SOME STREAMS AND CREEKS TO NEAR
  BANKFULL...INCLUDING MIDDLE ISLAND CREEK AND DUCK CREEK.
  FLOODING WAS ALSO REPORTED IN HARRISON COUNTY. 

* ADDITIONAL LIGHT SHOWERS TONIGHT MAY CAUSE THESE STREAMS AND
  CREEKS TO FLOOD. IN GENERAL IT WOULD TAKE 0.75 TO 1 INCH OF RAIN
  IN UNDER 3 HOURS TO CAUSE FLOODING ON SMALL CREEKS AND STREAMS
  ALONG AND NEAR THE ROUTE 50 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
706 
WGUS61 KRLX 150718
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
318 AM EDT TUE MAR 15 2016


OHZ066-067-075-076-084-WVZ009>011-017-019-020-031-032-040-150830-
/O.CAN.KRLX.FA.A.0003.000000T0000Z-160315T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-WIRT-
RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...
HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT...
GRAFTON...PHILIPPI...BELINGTON
318 AM EDT TUE MAR 15 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA
HAS BEEN CANCELLED. ALTHOUGH SOME SHOWERS REMAIN...HEAVIER
RAINFALL HAS MOVED OUT OF THE AREA. 

SOME CREEKS AND STREAMS MAY REMAIN HIGH THIS MORNING...SO
MOTORISTS SHOULD BE EXTREMELY CAUTIOUS AND BE PREPARED FOR WATER
OR DEBRIS OVER ROADWAYS.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Mar 14, 3:40 AM EDT, 24 minutes earlier.

Area forecast discussion, Mar 14, 3:40 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
340 AM EDT MON MAR 14 2016

.SYNOPSIS...
AN UPPER AIR DISTURBANCE CROSSES MONDAY EVENING. COLD FRONT LATE
TUESDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...

MODELS SHOWING GOOD INSTABILITY DEVELOPING THIS AFTERNOON. THIS
COULD ALLOW FOR SOME SHOWERS AND THUNDERSTORMS TO DEVELOP. AN UPPER
LEVEL DISTURBANCE THEN MOVES OVER THE REGION DURING THE EVENING
HOURS. MODELS SHOW A LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH THIS FEATURE. PRECIPITABLE WATER IN THE SOUNDINGS SHOWING
AROUND 1.25 INCHES. WITH DECENT MOVEMENT...BELIEVE THAT MOST AREAS
CAN HANDLE THE PRECIPITATION. GROUND IS SATURATED HOWEVER...SO CAN
NOT RULE OUT SOME ISOLATED PROBLEMS. ONE PARTICULAR AREA OF CONCERN
IS DUCK CREEK IN OHIO. IT IS CURRENTLY CRESTING RIGHT AT
FLOOD STAGE AROUND MACKSBURG. WITHOUT MUCH RECOVERY TIME...CONCERNED
THE AFTERNOON AND EVENING PRECIPITATION COULD PUSH DUCK CREEK ABOVE
FLOOD STAGE. THEREFORE...WILL ISSUED A FLOOD WATCH.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...

SYNOPTIC PATTERN REMAINS PROGRESSIVE HEADING INTO MID WEEK.

WEAK WARM FRONT MOVES IN TUESDAY NIGHT...AND WITH IT...ANOTHER WEDGE
OF WARM LOW LEVEL AIR AHEAD OF THE TRAILING COLD FRONT. OPERATIONAL
MODELS DIFFER ON THE TRACK AND EVOLUTION OF THE PARENT UPPER LEVEL
LOW DROPPING INTO THE NORTHERN PLAINS/NORTHERN GREAT LAKES.
ACCORDING TO WPC...THE ENSEMBLES AND THEIR MEANS DO NOT HELP MATTERS
MUCH EITHER. ECMWF IS THE MOST AGGRESSIVE WITH THE EASTWARD PUSH OF
THIS FEATURE...AND WOULD MAKE THE AFOREMENTIONED COLD FRONT A MORE
SIGNIFICANT PLAYER AS IT MOVES THROUGH THE MIDDLE OHIO VALLEY AND
THROUGH THE MOUNTAINS IN TERMS OF SHOWERS/CONVECTION. NAM IS SLOWER
WITH THE UPPER LEVEL LOW...AND WHILE THERE IS ENOUGH TO PUSH THE
FRONT THROUGH...THIS BOUNDARY WILL HAVE BETTER DEFORMATION IN ITS
NORTHWEST TO SOUTHEAST ORIENTATION BACK TO THE NORTHWEST AS OPPOSED
TO ITS APEX PASSING THROUGH OUR CWA. THE UPPER LEVEL/SURFACE LOWS
SHOULD STACK AT SOME POINT...AND COULD SEE A SHEARED VORT MAX IN THE
FLOW ALOFT BRING ANOTHER LOW CHANCE FOR SHOWERS ACROSS THE NORTH ON
THURSDAY. AS THE LOW FILLS OVER THE GREAT LAKES...WARM AIR WILL END
UP PINNED TO THE SOUTH OF THE AREA...AND WILL SET UP AN OVERALL
COOLING TREND HEADING INTO THE WEEKEND.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THE WARM SPRING WX OF RECENT WILL GRADUALLY TRANSITION BACK TO A
COOL SEASON SYNOPTIC PATTERN. THIS WILL BE CHARACTERIZED BY THE
ESTABLISHMENT OF A MEAN LONGWAVE TROF OVER THE EASTERN US BY THE
END OF THE WEEKEND...WITH QUIET WX GENERALLY THRU FRIDAY OR
SATURDAY. THIS PATTERN CHANGE MAY BE USHERED IN BY A EASTERN STORM
SYSTEM WHICH WILL HAVE TO BE MONITORED FOR PERHAPS SOME MOUNTAIN
SNOW ON SUNDAY...WITH CHILLY RAIN ELSEWHERE.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
SOME PATCHY DENSE FOG CAN BE EXPECTED EARLY THIS MORNING IN
PROTECTED VALLEYS...MAINLY ACROSS SOUTHWEST VA...SOUTHERN WV...AND
THE WV MOUNTAINS. A CUMULUS DECK WILL FORM ON MONDAY...POSSIBLE MVFR
IN SOME LOCATIONS BEFORE LIFTING TO VFR IN THE AFTERNOON.

SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM DURING THE AFTERNOON
HOURS...WITH IFR TO LIFR RESTRICTIONS POSSIBLE. A BAND OF SHOWERS
AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL
PUSH ACROSS THE REGION TONIGHT...AGAIN CREATING IFR OR LIFR
RESTRICTIONS. BEHIND THIS BAND...IT WILL BE A BATTLE BETWEEN FOG
AND STRATUS FORMING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF FOG EARLY THIS
MORNING COULD VARY. AFTERNOON CONVECTION WILL BE FAIRLY RANDOM AND
THEREFORE SPECIFICS ARE NOT INCLUDED IN THE TAFS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              MON 03/14/16
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
EKN CONSISTENCY  H    H    H    L    L    L    L    L    H    H    M    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M

AFTER 06Z TUESDAY...
IFR IN FOG POSSIBLE LATE MONDAY NIGHT INTO TUESDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT
  FOR OHZ076.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...RPY/30/26
NEAR TERM...RPY
SHORT TERM...26
LONG TERM...30
AVIATION...RPY
Hazardous weather outlook, Mar 14, 4:00 AM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
400 AM EDT MON MAR 14 2016

KYZ101>103-105-OHZ085>087-VAZ003-004-WVZ005>008-013>016-024>028-
033>038-046-047-150800-
GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-
BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
400 AM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-083-084-WVZ009>011-017>020-029>032-039-040-150800-
PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-WOOD-PLEASANTS-TYLER-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-
BARBOUR-
400 AM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

CONSIDERING THE WET GROUND...AND VEGETATION STILL MOSTLY DORMANT...
ADDITIONAL SHOWERS AND THUNDERSTORMS LATE MONDAY AFTERNOON AND
MONDAY NIGHT COULD CAUSE VULNERABLE STREAMS TO FLOOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ076-150800-
WASHINGTON-
400 AM EDT MON MAR 14 2016

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:41 PM EDTSpecial Weather StatementRLXJackson, Lawrence64 min
Mar 14, 4:25 PM EDTSpecial Weather StatementRLXAthens, Meigs, Morgan, Perry, Vinton65 min
Mar 14, 4:31 PM EDTSpecial Weather StatementRLXGallia59 min
Mar 14, 5:36 PM EDTSpecial Weather StatementRLXAthens, Meigs, Morgan, Perry, Washington54 min
Mar 14, 6:26 PM EDTSpecial Weather StatementRLXWashington64 min
Mar 14, 4:18 PM EDTSpecial Weather StatementRLXLogan, Mingo57 min
Mar 14, 4:54 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming66 min
Mar 14, 5:13 PM EDTSpecial Weather StatementRLXBoone, Calhoun, Clay, Fayette, Jackson, Kanawha and 6 more62 min
Mar 14, 6:08 PM EDTSpecial Weather StatementRLXBarbour, Taylor52 min
Mar 14, 6:15 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Gilmer, Ritchie, Roane60 min
Mar 14, 6:19 PM EDTSpecial Weather StatementRLXFayette, Nicholas41 min
Mar 14, 6:55 PM EDTSpecial Weather StatementRLXDoddridge, Gilmer, Ritchie65 min
Mar 14, 7:29 PM EDTSpecial Weather StatementRLXHarrison, Taylor46 min

Nearby

Flood Watches in West Virginia, 2016Flood Watches in Ohio, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.